I was diagnosed with St 1 invasive lobular breast cancer november 2007. Due to a long history of hip and back pain (4 years) a bone scan was done December 2007 which was negative for mets. I had a segmental mastectomy followed by radiation. Only a couple weaks of Tamoxifen due to severe reaction I stopped the Tamoxifen 5 weeks ago. Oncotype 19 no chemo. During my radiation ( i will be done in one week) I have noticed an increase in bone pain. It is in the same site as over the last several years but worsened. Could this be a side effect of treatment? Should I be concerned about bone mets. My mother has severe rhuematoid arthritis and osteoporosis
Just have some clarifications. What was the result of your bone scan? Have you had other examinations done to rule out other causes of hip and back pain? What is your body habitus?
For stage 1 breast cancer, the possibility of progressing to a stage 4 disease or developing bone metastasis is very small.
Tamoxifen will not cause worsening of your hip and back pain. If you were taking an aromatase inhibitor, there is a possibility that the pain will increase as this type of drug is known to cause bone and joint problems.
Radiation will not also cause worsening of the hip and back pain. I’m assuming that the area being radiated is the postmastectomy site.
It would be best to consult your doctor for further evaluation and management. Other causes of the hip and back pain need to be ruled-out in order to have a more definite diagnosis. Perhaps a consult with a rheumatologist would be better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.